Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 7, 2011, 8:14 PM EDT for Clarke County, Oconee County, Walton County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 8:14 PM EDT (00:14 UTC)
- Expired
- Aug 7, 2011, 8:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
Counties Clarke County, GA, Oconee County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 113 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2978 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
391
WWUS82 KFFC 080014
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT SUN AUG 7 2011
GAZ036-037-047-049-080045-
814 PM EDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WALTON...OCONEE...NORTHERN MORGAN AND CLARKE COUNTIES UNTIL 845 PM
EDT...
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ATHENS TO WINDSOR...MOVING SOUTHEAST AT 25
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WALTON...OCONEE...MORGAN AND CLARKE COUNTIES THROUGH 845 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BEECHWOOD
HILLS...JAMES HOLLAND YOUTH SPORTS COMPLEX...WESTGATE PARK...OCONEE
HEIGHTS...BARRETTS MILL...ATHENS...BOGART...WINDSOR...
NICHOLASVILLE...LOGANVILLE...GRATIS...CAMPTON...BOLD SPRINGS...MOUNT
VERNON AND EASTVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3403 8336 3396 8326 3395 8328 3391 8324
3382 8330 3376 8328 3370 8343 3368 8367
3383 8392 3390 8383 3390 8376 3389 8376
3391 8368 3390 8365 3398 8351
TIME...MOT...LOC 0013Z 306DEG 23KT 3396 8335 3385 8367
3385 8385
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:42 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 7, 7:42 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
742 PM EDT SUN AUG 7 2011
.PREV DISCUSSION... /ISSUED 340 PM EDT SUN AUG 7 2011/
SHORT TERM /TONIGHT THROUGH TUESDAY/...
EARLIER OVERCAST CLOUD COVER PUT A DAMPER ON THINGS TODAY. SATELLITE
INDICATING CLOUDS NOW HIGHLY BROKEN UP WITH PLENTY OF DIFFERENTIAL
HEATING GOING ON. STILL TIME FOR SCATTERED SHOWERS AND THUNDERSTORMS
THAT SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING. THE
EXCEPTION TO THAT COULD BE PORTIONS OF NW GA THAT COULD COME UNDER
THE INFLUENCE OF A GENERALLY WEAK UPPER LEVEL DISTURBANCE OVER NIGHT.
THE RATHER PREDOMINATE SURFACE TROUGH ACROSS THE AREA LOOKS TO
BECOME MORE ENHANCED ON MONDAY. THIS COMBINED WITH AFTERNOON
INSTABILITY AND A SUMMERTIME AIRMASS WILL GIVE RISE TO SCATTERED
SHOWERS AND THUNDERSTORMS...MOSTLY FOR THE AFTERNOON AND EVENING.
CENTRAL GA LOOKS A LITTLE BETTER TARGET THAN N GA. THE MODELS ARE AT
LEAST HINTING THAT CONVECTION COULD BE INFLUENCED BY WEAK UPPER
DISTURBANCES. THE GFS AND NAM ARE NOT CONSISTENT WITH THE
FORECASTING OF THESE DISTURBANCES.
THE SURFACE TROUGH BECOMES MORE ENHANCED FOR TUESDAY ACROSS CENTRAL
GA AS A COLD FRONT MOVES INTO N GA. THIS WILL GREATLY AID THE
CONVECTIVE PROCESS MAKING N GA A LITTLE BETTER TARGET FOR SHOWERS
AND STORMS AS THE POTENTIAL FOR GENERALLY WEAK UPPER DISTURBANCES TO
MOVE OVER THE AREA CONTINUES. HIGHER POPS COULD BE NEEDED THIS
DAY...ESPECIALLY FOR N GA.
A HOT AIRMASS CONTINUES OVER THE AREA. HIGH TEMPERATURES WILL
CONTINUE TO GREATLY DEPEND ON THE AMOUNT OF CLOUD COVER...ESPECIALLY
AT THE START OF THE DAY...AND HOW MUCH OVERALL CONVECTION. THE HEAT
ADVISORY WILL BE CONTINUED FOR MONDAY AND EXTENDED A FEW COUNTIES N
ON THE EAST SIDE OF THE STATE.
OVERALL CONFIDENCE IS LOW TO MEDIUM.
LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A WEAK COLD FRONT IS EXPECTED ACROSS THE AREA ON WEDNESDAY AND THE
LOCATION OF THIS FRONT AND HOW MUCH MOISTURE THERE IS WILL GREATLY
DETERMINE PRECIP CHANCES ACROSS THE AREA. CURRENT MODELS INDICATING
A FAIR AMOUNT OF DRYING TAKING PLACE THAT WOULD MINIMIZE THE OVERALL
AMOUNT OF CONVECTION. AT THIS TIME...PARTS OF CENTRAL GA LOOK TO
HAVE THE BEST CHANCES WITH GENERALLY 20-30 POPS ACROSS THE AREA.
AFTER WEDNESDAY...THINGS WILL DEPEND ON WHATS LEFT OF THE
FRONT...HOW MUCH MOISTURE THERE IS...INSTABILITY AND ANY POSSIBILITY
FOR UPPER LEVEL SUPPORT. MODELS INDICATING ANOTHER FRONT COULD GET
INTO THE AREA ON SUNDAY WITH THE EUROPEAN MODEL INDICATING A MUCH
MORE PRONOUNCED UPPER LEVEL TROUGH OVER THE AREA.
CLIMATE...
RECORDS FOR 08-07
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 2007 75 1904 76 1918 58 2004
1930 1948
1925 1915
KATL 101 1980 72 1904 78 1980 60 1948
1935
KCSG 100 1980 79 1974 77 2007 58 1950
2002
KMCN 100 2007 81 1904 76 1987 60 1950
1980 1943
RECORDS FOR 08-08
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 2007 75 1989 75 2007 57 2004
1987
1981
KATL 102 1980 71 1904 82 2007 61 2004
1897 1904
KCSG 100 2006 81 1989 78 1999 61 1950
KMCN 102 2007 75 1897 77 2007 56 2004
1907
RECORDS FOR 08-09
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 2007 74 1997 78 2007 60 2004
1989
KATL 103 2007 73 1997 79 2007 59 1976
KCSG 100 2007 80 1997 79 2007 61 1950
KMCN 103 2007 77 1989 78 2007 61 2004
2002
&&
.AVIATION...
00Z UPDATE...
AREA OF CONVECTION NORTHEAST OF ATL WORKING ITS WAY TOWARD AHN...
HAVE INCLUDED TEMPO TSRA AT AHN FROM 00-01Z. OTHERWISE CB REMAINS
IN THE TAFS UNTIL 03Z. CONTINUED FEW007 10-14Z MONDAY MORNING BUT
LITTLE CONFIDENCE IN LOW CLOUDS DEVELOPING. CB AGAIN MONDAY
AFTERNOON STARTING 18Z. WESTERLY WINDS THROUGH THE PERIOD...
SUBSIDING OVERNIGHT AND PICKING UP AGAIN MONDAY AFTERNOON.
//ATL CONFIDENCE...00Z UPDATE...
HIGH ON WINDS AND VSBY.
MEDIUM TO HIGH ON CIGS...LOW ON DEVELOPMENT OF FEW007 MONDAY MORNING.
MEDIUM ON OCCURRENCE OF CONVECTION...LOW ON IMPACTS TO ATL.
TDP
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 73 99 75 95 / 40 30 20 50
ATLANTA 75 94 76 92 / 20 30 20 50
BLAIRSVILLE 70 90 71 84 / 40 30 30 50
CARTERSVILLE 72 93 73 92 / 20 30 20 50
COLUMBUS 76 94 75 94 / 20 40 20 40
GAINESVILLE 74 94 75 91 / 40 30 20 50
MACON 74 97 75 96 / 20 40 20 40
ROME 72 93 74 92 / 20 30 20 50
PEACHTREE CITY 72 94 73 92 / 20 30 20 50
VIDALIA 74 95 76 96 / 20 50 20 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CLARKE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON...
MADISON...MARION...MONTGOMERY...MORGAN...MUSCOGEE...OCONEE...
OGLETHORPE...PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...
SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...
TWIGGS...WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...
WILKES...WILKINSON.
&&Hazardous weather outlook, Aug 7, 5:32 AM EDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 AM EDT SUN AUG 7 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 532 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND EASTERN GEORGIA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... THE REMNANTS OF A WEAK SURFACE TROUGH ARE IN PLACE ACROSS EASTERN AND CENTRAL GEORGIA. THE COMBINATION OF THIS BOUNDARY AND WEAK UPPER LEVEL DISTURBANCES MOVING ACROSS THE TENNESSEE VALLEY TODAY...WILL PROVIDE A FOCUS FOR THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE HEAT INDEX VALUES OF 105 TO 110 THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN GEORGIA. FOR MORE INFORMATION...PLEASE REFER TO THE LATEST HEAT ADVISORY. THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. .DISCUSSION... HIGH PRESSURE RIDGE ALOFT CONTINUES TO DOMINATE THE REGION...RESULTING IN HOT TEMPERATURES ACROSS THE AREA. LOCATIONS GENERALLY SOUTH OF A LINE FROM COLUMBUS...TO MACON...TO WARRENTON CAN EXPECT TO SEE ANOTHER DAY WITH AFTERNOON AND EVENING HEAT INDEX VALUES BETWEEN 105 AND 110. EVEN WITH THE HIGH PRESSURE ENTRENCHED ACROSS THE AREA...THE COMBINATION OF THE WEAK SURFACE TROUGH AND A SERIES OF UPPER LEVEL DISTURBANCES MOVING THROUGH THE TENNESSEE VALLEY WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. WITH MODELED CAPE BETWEEN 1500 AND 2500 J/KG...AND LIFTED INDEX VALUES BETWEEN -2 AND -4...EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS. HIGHEST THUNDERSTORM POTENTIAL IS GENERALLY ACROSS EXTREME NORTH GEORGIA...ALONG AND NORTH OF A LINE FROM ROME TO HELEN. DEVELOPING STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES...HEAVY RAIN CAN BE EXPECTED AND COULD RESULT IN PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 7, 7:08 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT SUN AUG 7 2011
GAZ023-034-072345-
708 PM EDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN GWINNETT AND HALL COUNTIES UNTIL 745 PM EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 5 MILES WEST OF GAINESVILLE...MOVING SOUTHEAST
AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS GWINNETT AND HALL COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE BUFORD DAM-LAKE LANIER PARKS...
AQUALAND PARK...LAKE LANIER ISLANDS...GAINESVILLE...OAKWOOD...SUGAR
HILL...REST HAVEN...BUFORD...FLOWERY BRANCH...CHESTNUT MOUNTAIN...
CANDLER...HOG MOUNTAIN AND ROAD ATLANTA-LANIER SPEEDWAY. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3430 8367 3418 8375 3413 8382 3401 8387
3409 8411 3419 8405 3419 8399 3422 8396
3423 8397 3428 8393 3434 8396 3442 8390
TIME...MOT...LOC 2308Z 316DEG 33KT 3428 8389Special weather statement, Aug 7, 7:12 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT SUN AUG 7 2011
GAZ007-013-072345-
712 PM EDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN NORTHWEST
PICKENS AND GILMER COUNTIES UNTIL 745 PM EDT...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROUNDTOP...MOVING SOUTHEAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PICKENS AND GILMER COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE TAILS CREEK...ROUNDTOP...
TALONA...HINTON...BLAINE...TALKING ROCK AND SEQUOYAH LAKE. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3454 8435 3442 8461 3448 8466 3468 8465
3474 8457
TIME...MOT...LOC 2312Z 316DEG 32KT 3454 8455Special weather statement, Aug 7, 7:19 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT SUN AUG 7 2011
GAZ022-072345-
719 PM EDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN FORSYTH COUNTY UNTIL 745 PM EDT...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COAL MOUNTAIN...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS FORSYTH COUNTY THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE CUMMING...COAL MOUNTAIN...DREW...DUCKTOWN AND
MATT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3423 8398 3412 8416 3425 8426 3434 8413
3434 8407
TIME...MOT...LOC 2319Z 323DEG 21KT 3423 8410Special weather statement, Aug 7, 7:39 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT SUN AUG 7 2011
GAZ025-034>037-047-080015-
739 PM EDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN WALTON...NORTHERN OCONEE...BARROW...NORTHERN
CLARKE...GWINNETT AND JACKSON COUNTIES UNTIL 815 PM EDT...
AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COUNTY LINE...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WALTON...OCONEE...BARROW...CLARKE...GWINNETT AND JACKSON
COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE WINDSOR...CHATEAU ELAN...COUNTY LINE...THOMPSONS
MILL...CARL...AUBURN...HARBIN...HOG MOUNTAIN...LAWRENCEVILLE...
DACULA...HOSCHTON...BRASELTON...PENDERGRASS...TALMO AND BOLD SPRINGS.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3400 8334 3375 8374 3400 8406 3411 8389
3410 8386 3422 8371
TIME...MOT...LOC 2338Z 303DEG 22KT 3403 8377Special weather statement, Aug 7, 7:54 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 754 PM EDT SUN AUG 7 2011 GAZ013-014-021-022-080030- 754 PM EDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY RAIN IN PICKENS...CHEROKEE...DAWSON AND FORSYTH COUNTIES UNTIL 830 PM EDT... AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MARBLEHILL...MOVING SOUTHEAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS PICKENS...CHEROKEE...DAWSON AND FORSYTH COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BALL GROUND...REAVIS MOUNTAIN...LAKE TAMARACK...NELSON...MARBLEHILL... TATE...JUNO...HOLLIS LATHEM RESERVOIR...HIGHTOWER...DUCKTOWN... MATT...DAWSONVILLE...DOUGHERTY...SILVER CITY AND LUMPKIN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3440 8400 3418 8416 3437 8448 3455 8435 TIME...MOT...LOC 2354Z 295DEG 30KT 3441 8429
Special weather statement, Aug 7, 8:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT SUN AUG 7 2011
GAZ036-037-047-049-080045-
814 PM EDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WALTON...OCONEE...NORTHERN MORGAN AND CLARKE COUNTIES UNTIL 845 PM
EDT...
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ATHENS TO WINDSOR...MOVING SOUTHEAST AT 25
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WALTON...OCONEE...MORGAN AND CLARKE COUNTIES THROUGH 845 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BEECHWOOD
HILLS...JAMES HOLLAND YOUTH SPORTS COMPLEX...WESTGATE PARK...OCONEE
HEIGHTS...BARRETTS MILL...ATHENS...BOGART...WINDSOR...
NICHOLASVILLE...LOGANVILLE...GRATIS...CAMPTON...BOLD SPRINGS...MOUNT
VERNON AND EASTVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3403 8336 3396 8326 3395 8328 3391 8324
3382 8330 3376 8328 3370 8343 3368 8367
3383 8392 3390 8383 3390 8376 3389 8376
3391 8368 3390 8365 3398 8351
TIME...MOT...LOC 0013Z 306DEG 23KT 3396 8335 3385 8367
3385 8385The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:25 PM EDT | Special Weather Statement | FFC | Towns, Union | 35 min |
| Aug 7, 11:14 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 31 min |
| Aug 7, 11:45 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 30 min |
| Aug 8, 12:23 AM EDT | Special Weather Statement | FFC | Chattooga, Walker | 37 min |
| Aug 8, 12:49 AM EDT | Special Weather Statement | FFC | Fannin | 26 min |
| Aug 8, 1:10 AM EDT | Special Weather Statement | FFC | Fannin | 50 min |
| Aug 8, 2:15 AM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Aug 8, 2:56 PM EDT | Special Weather Statement | FFC | Towns, White | 49 min |
| Aug 8, 3:28 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Aug 8, 4:09 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 36 min |
| Aug 8, 4:44 PM EDT | Special Weather Statement | FFC | Lamar, Pike, Spalding | 46 min |
| Aug 8, 5:25 PM EDT | Special Weather Statement | FFC | Dade, Walker | 35 min |
| Aug 8, 5:34 PM EDT | Special Weather Statement | FFC | Pickens | 41 min |
| Aug 8, 5:37 PM EDT | Special Weather Statement | FFC | Hall | 38 min |
| Aug 8, 5:53 PM EDT | Special Weather Statement | FFC | Dade, Walker | 52 min |
| Aug 8, 6:02 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Aug 8, 6:06 PM EDT | Special Weather Statement | FFC | Bibb, Jones, Twiggs | 24 min |
| Aug 8, 6:10 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 50 min |
| Aug 8, 6:12 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| Aug 8, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Jones, Twiggs, Wilkinson | 26 min |
| Aug 8, 6:26 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski | 34 min |
| Aug 8, 6:28 PM EDT | Special Weather Statement | FFC | Gordon | 47 min |
| Aug 8, 6:30 PM EDT | Special Weather Statement | FFC | Wilkinson | 30 min |
| Aug 8, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 37 min |
| Aug 8, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs, Wilkinson | 36 min |
| Aug 8, 6:42 PM EDT | Special Weather Statement | FFC | Treutlen | 33 min |
| Aug 8, 6:49 PM EDT | Special Weather Statement | FFC | Houston | 26 min |
| Aug 8, 6:54 PM EDT | Special Weather Statement | FFC | Chattahoochee, Macon, Marion, Muscogee, Schley | 36 min |
| Aug 8, 7:02 PM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
| Aug 8, 7:08 PM EDT | Special Weather Statement | FFC | Heard | 52 min |
| Aug 8, 7:11 PM EDT | Special Weather Statement | FFC | Pickens | 34 min |
| Aug 8, 7:12 PM EDT | Special Weather Statement | FFC | Wilkinson | 33 min |
| Aug 8, 7:15 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 30 min |
| Aug 8, 7:18 PM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Pulaski | 27 min |
| Aug 8, 7:23 PM EDT | Special Weather Statement | FFC | Taliaferro | 37 min |
| Aug 8, 7:27 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Schley, Stewart, Sumter, Webster | 63 min |
| Aug 8, 7:41 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Dooly, Laurens, Pulaski, Telfair and 1 more | 34 min |
| Aug 8, 7:42 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 33 min |
| Aug 8, 7:44 PM EDT | Special Weather Statement | FFC | Emanuel, Jefferson, Johnson, Montgomery, Treutlen, Washington | 31 min |
| Aug 8, 7:48 PM EDT | Special Weather Statement | FFC | Toombs | 27 min |
| Aug 8, 7:58 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 32 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.